Aa
A
A
A
Close
Depression/Mental Health Forum
This expert forum is not accepting new questions. Please post your question in one of our medical support communities.
Avatar universal

Zyprexa and Zoloft

My 24 year old daughter has been on Zoloft for the last two years for generalized anxiety disorder and panic attacks but has battled this since she was a teenager (she actually started Zoloft when she was 18 and took herself off of it when she was 20) - and has taken up to 150 mg/day of the Zoloft - but because of intolerance to this level due to side effects - she was lowered back to 50 mg/day -the level she is able to tolerate - after the first year and managed on this level for almost a year until the anxiety and panic gradually became overwhelming again this spring.  So, a month ago, her doctor added 30mg/day of Mirtazapine as a "booster" to the Zoloft. She really didn't see any dramatic improvement - but knew it could take up to a month - but during this last week - her depression began to get unmanageable - which is something she really hasn't had a problem with.  So, today, her doctor took her off the Mrtazapine and added Zyprexa(not sure of the dosage) with her Zoloft - and while I have read that it is used sometimes for off-label treatments, I am very concerned about some of the side effects that I have read about. Since she has had bouts with annorexia, and is probably 5-10 lbs underweight - weight gain of is not one of the issues I'm worried about and could be a benefit for her.  But my question is, first, is Zoloft the best SSRI to be used for GAD and Panic Disorder - or would it make more sense to try another one such as Celexa - before adding something as powerful as Zyprexa?  And, is Zyprexa something you would use with Zoloft for her issues? And finally, how long should she expect to to need the Zyprexa - and what are the side effects, besides weight gain, that could really compromise the quality of her life? Also, do you have any recommended sites/support groups for GAD and Panic Disorder?

Thank you very much,
Mom
1 Responses
242532 tn?1269553979
MEDICAL PROFESSIONAL
I agree with your concern about using such a powerful medication with these kind of side effects...trying another ssri like celexa is a very good idea, as well as direct therapy rather than just medication therapy...she should get to the source of her issues, not just stay on her symptoms.....
Didn't find the answer you were looking for?
Ask a question
Popular Resources
15 signs that it’s more than just the blues
Can depression and anxiety cause heart disease? Get the facts in this Missouri Medicine report.
Simple, drug-free tips to banish the blues.
A guide to 10 common phobias.
Are there grounds to recommend coffee consumption? Recent studies perk interest.
For many, mental health care is prohibitively expensive. Dr. Rebecca Resnik provides a guide on how to find free or reduced-fee treatment in your area